I just found this website, and this post. I also have some problems with avinza, but mine seem to be with the dosage. At 90mg I find I can't swallow when lying down. So they told me to sleep sitting up. That is fine, except it HURTS my lower back when I sit up in bed...or my lazy-boy.
I have tried oxycontin, vicodin, avinza, demerol, and fentanyl. The
fentanyl makes me throw up. REALLY throw up. Like it breaks the blood vessels in my face and bruises the roof of my mouth. I have the Fentanyl Lollipops, and they DO work fast to relieve break-thru pain. What a trade-off.
Anyway, I am maxed out on avinza, per my PM&R doctor...due to severe asthma. He said he did not know of any real limit to avinza...but my respiratory system is limiting me. Any ideas??
you know, asthma can certainly throw a kink in treatment with some medications. And how in the world can anyone be comfortable sleeping sitting up???
Did you have to stop taking those other medications because they didn't work, or from allergic reactions/bad side effects? It sounds like they are having a hard time trying to find the right plan for you. I'm sorry it's been such an ordeal in trying to get relief.
I wish you much luck in finding some relief. Keep checking back and someone here will surely be able to help.
Sorry about that. It appears you started this thread for me? If so, thank you.
I read the rules for posting, but sometimes I can be a little "thick" from the meds.
I quit the other meds because they did not work for me. Vicodin is like candy.
Oxycontin did not "relieve" the pain. Fentanyl made me sick...uh...the Avinza worked initially, but the 120mg ...I don't know the words to use here....either
my body has acclimated itself to the avinza...it is now "used to " the avinza, or the pain has increased. When I started this journey, I would be sitting in my lazy boy recliner and I would be hit with lightning. Figuratively speaking...I would ...fall out of my chair writhing in agony because of my lower back/hip pain. It was so severe I would not know where I was ...it would disorient me. That is what I am trying to say. If the house was on fire I would burn to death fighting this pain. My wife has told me things I said or did while ...
what is the word..."thrashing around" in pain. It sounds silly, but I started with that and the avinza stopped most of it. It was manageable. From a McGills pain scale of 8 or 9 I was back to a 3-5. I could stand that. So the avinza was a "God send" originally. Now...if I could up it to 150 or 180mg I might still have the pain relief. But I am afraid to take a chance on that due to the repiratory side effects. I have considered spending a day in the dr. office. Take 150mg at 9am and see how I handled it all day.
I don't have the answers right now. Drugs are new to me...as you can tell from my descriptions. "Thrashing around" in pain looks silly as I read it again,
but I was. I am on a Respironics Auto Bipap for sleep apnea. Recently I had a severe asthma attack while visiting in Anacortes, WA. I took 40 mg of prednisone and tried to hold out long enough for it to act. The wife had 911 dialed, but was waiting for my signal. I used my auto bipap to force air into my lungs...and avoided a trip to ER again. I had taken my 120 mg of avinza about an hour before all this. Avinza cause it? I don't think so. I had taken it before, but it was 60 and 60. My dr. had just told me to take all of it in the morning. So I did. Who knows. Time will tell I hope.
Thanks again for your patience while I search for a proper expression of my pain and frustration.
I'm sorry to hear you are having such a hard time with your medication due to the Asthma a you have mentioned a few times. Many of the opiates or narcotics used indicate that respitory problems and or failure can often be a side effect of the medication.
I really wonder if Methadone might not be a better solution for you. I do not now if there are breathing problems associated with the medication, but I do know that the other medications you take definately can cause breathing difficulties. Because of the way the medication works, builds up over time via half lifes, it may give you the relief you need without the higher risk of respitory distress.
I guess it's something worth asking about. If you don't ask you won't know I always say
Have you tried any of the alternative treatments like a TENS unit or even Lidoderm patches. Granted they aren't a cure all nor do they work for everyone but if it helps to alleviate even a small amount of pain then it's worth it.